Limiting conditional distributions for birth-death processes

Share/Save/Bookmark

Kijima, M. and Nair, M.G. and Pollett, P.K. and Doorn van, E.A. (1997) Limiting conditional distributions for birth-death processes. Advances in Applied Probability, 29 (1). pp. 185-204. ISSN 0001-8678

[img]
Preview
PDF
278Kb
Abstract:In a recent paper one of us identified all of the quasi-stationary distributions for a non-explosive, evanescent birth-death process for which absorption is certain, and established conditions for the existence of the corresponding limiting conditional distributions. Our purpose is to extend these results in a number of directions. We shall consider separately two cases depending on whether or not the process is evanescent. In the former case we shall relax the condition that absorption is certain. Furthermore, we shall allow for the possibility that the minimal process might be explosive, so that the transition rates alone will not necessarily determine the birth-death process uniquely. Although we shall be concerned mainly with the minimal process, our most general results hold for any birth-death process whose transition probabilities satisfy both the backward and the forward Kolmogorov differential equations.
Item Type:Article
Copyright:© 1997 Applied Probability Trust
Faculty:
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/62354
Official URL:http://dx.doi.org/10.2307/1427866
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page

Metis ID: 140772